Ask a doctor

Can medications cause swelling after TT?

I had my TT 8 months ago and I was happy with the results until recently when I got this sciatica pain and my belly became very swollen. I can' stand upright because my back hurts.However I have been taking ibupufren and codeine. Can the medications be the cause of my stomach swell?

Doctor Answers (1)

Medications and Abdominal Swelling?

+1
Narcotics can cause a slowing of the bowel peristalsis,dilate the bowel, and cause an illeus. Pain and immobility can also cause an illeus.

In essence, an illeus  is the loss of propulsive ability of the bowel causing bloating. The bloating can increase intra-abdominal pressure and create a protuberance of the abdominal wall. Consult your surgeon.

Best wishes


West Orange Plastic Surgeon
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.